Psycho-Babble Medication Thread 241375

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Fatige on, withdrawal and off Effexor

Posted by TiredMike on July 13, 2003, at 1:39:47

Hi everyone,

Let me explain a little. I was put on Effexor XR 75mg a year ago due to "health anxiety" mainly because I showed panic symptoms unless I ate every few hours. I believed I'd over stressed myself due to the (mis)use of recreational drugs and become hypoglycemic which led me to become depressed to the state of planning suicide.

Initially I wasn't tired on Effexor and the "going on" side-effects lasted about two weeks, thereafter my body and mind began to heal. However as I felt mentally better and was able to begin to eat normally I was becoming more and more tired and getting regular pins and needles\burning sensation in my extremities. About four months ago I felt my head "click" (which I've associated before with no longer being depressed - yes I have a history of mild depression, but this has been the worst episode) and wanted to begin to get off the meds. My Physiciatrist didn't let me start to reduce my dose until a month ago, by which time I was continually knackered and have pins and needles continually in my fingers (particularly left hand). I reduced my does to 37.5mg (not XR) and hoped my tiredness would begin to ease. My mian withdrawal symptoms were mild dizziness but the tiredness continues. I am completely off Effexor now (have been for two weeks) and the only real side effect I have now is the continue tiredness and pins and needles.

Since you could same I am still anxious about my health I wonder whether my symptoms are merely Effexor withdrawal (something I can handle as I know it'll get better). (I've done quite a lot of reading and SSRI's increase the level of Serotonine in the brain which amoungst other things - like controlling sleep, blood pressure and memory - releaves depression. However it also damages the "(re)uptake" mechanism of "used" serotonine and therefore excess serotonine is left affecting your body until the brain's neuroreceptors responsible for the "(re)uptake" heal).

I can't find anything on the web which really talks about how people feel after having withdrawn (lots about getting "on", being "on" and getting "off" but nothing about being "off"). Can anyone else share their experiences?

Cheers,

Mike

 

Re: Fatige on, withdrawal and off Effexor

Posted by linkadge on July 13, 2003, at 3:36:34

In reply to Fatige on, withdrawal and off Effexor, posted by TiredMike on July 13, 2003, at 1:39:47

Most people recover completely from all effects of the drug over time. This may be another problem you are having with your health.

You might try researching some of the B vitamins as I know deficiancies in some can lead to pins and needles, and fategue. (not sure which ones)


Good luck, and always excercise - this will increase your energy levels over time


Linkadge

 

Re: Fatige on, withdrawal and off Effexor linkadge

Posted by TiredMike on July 13, 2003, at 5:06:47

In reply to Re: Fatige on, withdrawal and off Effexor, posted by linkadge on July 13, 2003, at 3:36:34

Thanks linkadge,

Are you an ex-Effexoree? :-)

If so what sort of withdrawal did you have and how long would you say it took before you were "right" again? What level were you on and how long did you take it?

I have read elsewhere that my symptoms are akin to low blood pressure, which can be either caused by (a) dilated blood vessels (Effexor), (b) lower blood volume (iron and dehydration) or (c) an enlarged heart. Once I've seen my physciatrist for (hopefully) the last time (two weeks from now) I'm set to see my regular doctor "in case" there's something else a miss. Here's hoping it isn't an enlarged heart (the first steps towards heart failure....)

Rest assured, I'm now leading a healthy(ier) life style: nutrition and exercise - although I had to ease up on the impact level as I was getting palpitations upon exertion - nice ;-)

Cheers,

Miike

 

Re: Fatige on, withdrawal and off Effexor

Posted by linkadge on July 13, 2003, at 17:23:14

In reply to Re: Fatige on, withdrawal and off Effexor linkadge, posted by TiredMike on July 13, 2003, at 5:06:47

I was taking 37.5 for about a month. On withdrawl I had strong lethargy and lack of motivation. As well as brain zapping sensations.

At that point I switched to Celexa, and it took about 1 1/2 weeks to feel normal again.

Linkadge


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.